Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 81, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 29, 2021, 4:25 AM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2021, 4:25 AM EDT (08:25 UTC)
- Expired
- Jun 29, 2021, 5:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 29, 4:17 AM EDT, 8 minutes earlier.
Area forecast discussion, Jun 29, 4:17 AM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Key West FL 417 AM EDT Tue Jun 29 2021 .DISCUSSION... After a period of quiet weather during the late afternoon and evening hours, scattered to numerous showers and isolated thunderstorms have redeveloped across the Keys and surrounding waters during the last few hours. Skies are partly to mostly cloudy along the island chain, with temperatures ranging from the mid 70s in rain-cooled areas to near 80 elsewhere, and winds from the east to southeast at 10 to 15 mph. Surface analysis depicts a large subtropical high pressure area over the western Atlantic, with the Keys lying in a moderate pressure gradient between the southwestern flank of this high and a westward moving tropical wave well to our south in the Caribbean Sea. Aloft, water vapor imagery shows shows a mid/upper ridge far to our north along the Mid Atlantic seaboard, with a pair of mid/upper lows centered over the northeastern Gulf of Mexico and over northern Mexico. The 00Z Key West sounding sampled a moist and conditionally unstable environment with above normal PW of 1.84 inches, and MIMIC-TPW satellite imagery shows a similarly moist airmass extending upstream (E/SE) of the Keys through the Bahamas and north of Hispaniola. For today, radar/satellite trends and CAM guidance suggest that the current active phase of convective activity around the Keys will continue at least through the morning hours, as moist ESE flow continues to interact with the upper trough over the eastern Gulf. We are not expecting an all-day washout, but most locations will be more likely to see some rainfall than not during the day, and have nudged PoPs up to 60 percent. There is no significant change to the forecast reasoning for this cycle. As noted by previous shifts, a complex evolution of upper lows and troughs over the Gulf of Mexico during the next few days will keep the subtropical ridge to the east of our area, allowing for little to no inhibition or significant dry layers aloft, as moist low level SE flow continues to maintain above normal PW values across our area. We will likely continue to cycle between active convective periods lasting for several hours, followed by several hours of recovery. Will nudge PoPs up to 60 percent for tonight and Wednesday, then maintain 50 percent Pops for Wednesday night and Thursday. Thereafter, weakened low level SE flow combined with the subtropical ridge slowly building westward into our region should bring a transition to more mesoscale-driven precip for the end of the week, with evening visits from Cuban convection a possibility. Have continued with just slightly above normal PoPs of 30 percent during this time. The ridge should build in more strongly by Sunday and Monday, bringing in a drier airmass in the lower to mid levels, along with freshening easterly breezes. && .MARINE... ESE breezes have been running generally near 15 knots during the night, with locally stronger and gusty winds due to to passing showers and storms. Moderate ESE breezes will continue through this evening, then slowly decrease late tonight through Wednesday night. Expect light to gentle mainly SE breezes from Thursday through the end of the week. && .AVIATION... VFR conditions will prevail at both the Key West and Marathon terminals through this evening with brief periods of MVFR ceilings and IFR visibilities with passing showers. Overall, shower and isolated thunderstorm activity has been on the uptick and should persist through much of the day, similar to the past several days. Otherwise, winds will remain out of the east to southeast from 9 to 12 knots, with occasional gusts from 20 to 25 knots with the strongest showers and thunderstorms. && .CLIMATE... On this day in 1957, the daily record high temperature of 94F was recorded in Key West. Temperature records date back to 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Jacobson Aviation/Nowcasts....Williams Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 28, 4:34 AM EDT, 23 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 434 AM EDT Mon Jun 28 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-291000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 29, 3:24 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
324 AM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM MARINE TSTM WIND 10 SW KEY WEST 24.46N 81.88W
06/29/2021 M42 MPH GMZ044 FL C-MAN STATION
AT 250 AM EDT, A SOUTH-SOUTHEAST WIND GUST OF 36 KNOTS,
OR 42 MPH, WAS OBSERVED BY THE C-MAN STATION AT SAND KEY
LIGHT.
&&
WILLIAMSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:18 AM EDT | Special Marine Warning | KEY | 42 min | |
| Jun 29, 3:39 AM EDT | Special Marine Warning | KEY | 32 min | |
| Jun 29, 3:53 AM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 4:00 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jun 29, 4:10 AM EDT | Special Marine Warning | KEY | 50 min | |
| Jun 29, 4:53 AM EDT | Special Marine Warning | KEY | 37 min | |
| Jun 29, 11:33 AM EDT | Special Marine Warning | KEY | 57 min | |
| Jun 29, 11:45 AM EDT | Special Marine Warning | KEY | 49 min | |
| Jun 29, 12:02 PM EDT | Special Weather Statement | KEY | 28 min | |
| Jun 29, 12:23 PM EDT | Special Marine Warning | KEY | 52 min | |
| Jun 29, 12:47 PM EDT | Special Marine Warning | KEY | 58 min | |
| Jun 29, 5:17 PM EDT | Special Marine Warning | KEY | 28 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.